| Catalog Number |
5442130 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product analysis: only the nose portion of the screw was returned for analysis.The witness marks on the nose and fractured surface are consistent with pressure from the rod while under torsion.This combined pressure both parallel and perpendicular to the axis of the screw caused the material to overload.The ring for the center nut was returned.This type of shearing can be seen when the center nut is over tightened and the ring contacts the body of the crosslink.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent fusion at t6-t11 due to tumor.Intra-op, the bottom of the set screw of the crosslink sheared off.A circular washer also came off the crosslink.The sheared off set screw was removed.The surgeon left the crosslink implanted in the patient because the surgeon felt that the crosslink was securely attached to the rod.There were no patient symptoms or complications as a result of this event.